Embedding algorithms and applications to differential equations

Sajid Ali, Hassan Azad, Indranil Biswas, Ryad Ghanam, M. T. Mustafa

Research output: Contribution to journalArticle

3 Citations (Scopus)

Abstract

Algorithms for embedding certain types of nilpotent subalgebras in maximal subalgebras of the same type are developed, using methods of real algebraic groups. These algorithms are applied to determine non-conjugate subalgebras of the symmetry algebra of the wave equation, which in turn are used to determine a large class of invariant solutions of the wave equation. The algorithms are also illustrated for the symmetry algebra of a classical system of differential equations considered by Cartan in the context of contact geometry.

Original languageEnglish
Pages (from-to)166-188
Number of pages23
JournalJournal of Symbolic Computation
Volume86
DOIs
Publication statusPublished - 1 May 2018

    Fingerprint

Keywords

  • Algebraic Lie algebras
  • Invariant solutions
  • Maximal solvable subalgebras

ASJC Scopus subject areas

  • Algebra and Number Theory
  • Computational Mathematics

Cite this